The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
893 Posts
Discussion Starter · #1 ·
Hi:)

I am on a course for the first time with Prednisolone 45mg to be tapered.

I am feeling very 'wired' in a negative positive way. Pre lupus this there was always a tendancy to be doing to much and a bit speedy but this feels like something else.

Im not unhappy but a bit stressed at all the racing decisions I feel a need to keep making and doing things. Its like a rollercoaster.

Anyone had this?

I am taking it in the morning etc.

Ive been on the phone to try and get a doctor to call me back as my son announced yesterday he thinks he has some impetigo on his chin and is coming home for the holdays from uni this friday. I also need an answer as Im meant to be sending in a urine test re my kidneys which has to coincide with the middle of my monthly cycle. I wanted to get t his done by xmas but Im not sure the results will be false re the steroids.

I have an aggressive lichen planus rash all over ( for which Im on the steroids) and Im worried it could end up being a nightmare situation if I catch his impetigo whilst on steroids...

Anyone have any thoughts whilst \i wait.


Thanks
Nicky
 

·
Banned
Joined
·
808 Posts
Hi Nicky,

I can empathise with the feelings, and think they are totally normal on that dose of pred, I think 'rollercoaster' is just about the best word to describe it. When on steroids your mood is affected, I know I can go in many directions, irritated, naughty, hyperactive, and can understand the fact you say negative positive! I find that it helps me to take amytrip in the evening to try and get sleep as I become very insomniatic on the up side my kitchen is very clean and I have beautifully organised! I hope that the burst of pred will help with what is going on for you, try not to overdo things, the first few times that I had steroid bursts I thought I was cured and had become superwoman with no need for sleep, so the come down from the side effects of the steroids was a bit of a bummer, take care of yourself xx
 

·
Registered
Joined
·
4,444 Posts
Impetigo is very contagious, but usually not serious. The good news is that your son is clearly old enough to be very careful with handwashing and not touching his face when he comes home! Hopefully that will be enough if he does have impetigo. Here's a link about it if you haven't gone out searching yet:

http://www.netdoctor.co.uk/diseases/facts/impetigo.htm

I have not gotten that positive rush of "must do stuff" now from prednisone but maybe it's because I've not taken more than 20mg a day ;) At that dose I do get easily irritated/enraged and will have trouble getting to sleep at night though, and increased hunger/hungry faster than I should get.... Only the bad side effects I guess for me!
 

·
Registered
Joined
·
642 Posts
Hi Nicky,
I too was manic on a high dose of steroids.
Thoughts rushing and not sleeping. I had to come down on the dose quite quickly with a bad effect.

I find I'm OK when the dose is less than twenty but am still aware of 'steroid rage.' (unusually angry and bothered by stuff though I am on the whole quite laid back.)
Don't let it go on too long if its disturbing you, I think there are many on the board who have experienced a steroid psychosis.

Good luck
 
1 - 4 of 4 Posts
Top